Format

Send to

Choose Destination
J Clin Neurosci. 2008 Mar;15(3):320-1. doi: 10.1016/j.jocn.2006.07.020. Epub 2008 Jan 10.

Pharmacological mydriasis secondary to ipratropium bromide: a cause of unilateral dilated pupil.

Author information

1
Sydney Eye Hospital, Sydney, Australia.

Abstract

Ipratropium bromide is a commonly used bronchodilator which has been rarely reported to cause pharmacological mydriasis. We report a 22-year-old woman using 6-hourly nebulised ipratropium from a multi-dose preparation, who presented with a unilateral dilated pupil which resolved spontaneously over 24h after discontinuation of her ill-fitting nebuliser mask which had been directing the drug toward that eye. No alternative cause was found despite extensive investigations. Greater recognition of this iatrogenic cause of reversible pupillary dilatation may avoid the need for unnecessary investigations.

PMID:
18191575
DOI:
10.1016/j.jocn.2006.07.020
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center